Alert archive / North Dakota / Wind Chill Advisories in 2010
Wind Chill Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 7, 2010, 4:35 AM CST for Wilkin County, Minnesota; 11 counties in North Dakota. It took effect at Jan 7, 2010, 12:00 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2010, 4:35 AM CST (10:35 UTC)
- In effect from
- Jan 7, 2010, 12:00 PM CST
- Expired
- Jan 7, 2010, 3:11 PM CST
- In force
- 3 hr
- Issued by
- NWS Grand Forks, ND
Counties Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Towner County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 61 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 4:30 AM CST, 5 minutes earlier.
Area forecast discussion, Jan 7, 4:30 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CST THU JAN 7 2010
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.
UPPER TROUGH WAS OVER THE NORTHERN PLAINS AND SOUTH CENTRAL CANADA.
WATER VAPOR LOOP SHOWING THREE SHORT WAVES. ONE NEAR SUX, ONE OVER
THE SOUTHEAST CORNER OF SASK AND A THIRD NEAR THE HUDSON BAY
SHORELINE. CLOUDS UNDER UPPER LOW HAVE MOVED LITTLE IN THE LAST 12
HOURS. ANOTHER DECK OF LOW CLOUDS WERE OVER ONTARIO AND EASTERN MAN
AND WERE MOVING SSW. THE SHORT WAVES WILL ROTATE THROUGH THE
NORTHERN PLAINS THROUGH FRI. PROBLEM WILL BRING MORE THAN EXPECTED
FOR TONIGHT. WILL TEMPER LOW TEMPS FOR TONIGHT WITH CLOUDS.
WILL CHANGE WINTER STORM WARNING IN SOUTHERN ZONES TO A WINTER
WEATHER ADVISORY FOR BLOWING SNOW THIS MORNING. MUCH OF THE REST OF
THE AREA WILL HAVE A WIND CHILL ADVISORY FOR TODAY AND TONIGHT.
WILL GO FOR WIND CHILL WARNING IN NORTHWEST ZONES AT WIND CHILLS
EXPECTED TO BE BELOW 40 BELOW.
.LONG TERM...SUNDAY AND MONDAY.
NO SIGNIFICANT CHANGES.
&&
.AVIATION...
MVFR TO IFR CIGS HAVE MOVED INTO THE VALLEY. EXPECT CONDITIONS TO
SLOWLY IMPROVE TODAY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL 6 AM CST FRIDAY FOR NDZ008-016-026-
027-029-030-054.
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR NDZ028-038-039-
049-052-053.
WIND CHILL ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR
NDZ006-007-014-015-024-028-038-039-049-052-053.
WIND CHILL WARNING UNTIL NOON CST TODAY FOR NDZ006-007-014-015-
024.
MN...WIND CHILL ADVISORY UNTIL 6 AM CST FRIDAY FOR MNZ001>005-007-008-
013>015-022-027-030-031-040.
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR MNZ029.
WIND CHILL ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR
MNZ029.
&&
HOPPESHazardous weather outlook, Jan 6, 6:13 AM CST, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 613 AM CST WED JAN 6 2010 MNZ001>004-007-027-029>031-040-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-071300- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH COUNTY- 613 AM CST WED JAN 6 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM THURSDAY FOR AREAS NEAR THE NORTH DAKOTA AND SOUTH DAKOTA BORDER... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM THURSDAY FOR EASTERN NORTH DAKOTA AND ADJACENT PORTIONS OF MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE INTO THIS EVENING. AREAS NEAR THE NORTH DAKOTA AND SOUTH DAKOTA BORDER WILL RECEIVE THE MOST SNOWFALL...WHERE 6 TO 9 INCHES ARE EXPECTED. 3 TO 6 INCHES OF SNOW IS EXPECTED FROM THE DEVILS LAKE BASIN INTO THE VALLEY CITY...FARGO AND FERGUS FALLS AREA. 1 TO 3 INCHES OF SNOW IS EXPECTED ACROSS THE NORTHERN RED RIVER VALLEY. WINDS WILL BECOME NORTHERLY AND INCREASE UP TO 25 MPH BY LATE THIS AFTERNOON. THESE WINDS WILL CONTINUE THROUGH TONIGHT. THIS WILL PRODUCE BLOWING AND DRIFTING SNOW IN OPEN AREAS...SIGNIFICANTLY REDUCING VISIBILITIES. HAZARDOUS WIND CHILL VALUES OF 25 BELOW TO 40 BELOW ZERO WILL DEVELOP BY LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WIND CHILL VALUES OF 25 BELOW TO 40 BELOW ZERO WILL CONTINUE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ005-006-008-009-013>017-022>024-028-032-071300- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA- 613 AM CST WED JAN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS POSSIBLE EAST OF THE RED RIVER VALLEY TODAY...WITH UP TO AN INCH OF ACCUMULATION POSSIBLE. HAZARDOUS WIND CHILL VALUES BELOW 25 BELOW ZERO MAY DEVELOP BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WIND CHILL VALUES OF 25 BELOW TO 40 BELOW ZERO WILL OCCUR THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
In the hours before
Local storm report, Jan 6, 10:52 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1052 PM CST WED JAN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM SNOW WEST FARGO 46.87N 96.90W
01/06/2010 E5.5 INCH CASS ND TRAINED SPOTTER
ESTIMATED BY SPOTTER.
&&
AHOMANNThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:35 AM CST | Wind Chill Warning | FGF | Clay, Grant, Kittson, Marshall, Norman, Otter Tail and 2 more | 31 hr |
Nearby
Wind Chill Advisories in North Dakota, 2010Wind Chill Advisories in Minnesota, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.